Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Minipill problem - anyone else had this

(4 Posts)
AnnieSG Mon 28-Mar-05 20:21:06

I've been on the progesterone-only pill for two months now and have bled constantly. I know breakthrough bleeding is really common, but I wanted to ask if should I seek advice about this? It has been like a proper period for ages and ages, with about three clear days. I'm really really sick of it now and find myself nostalgic for old-style periods! Wondered how long I should perserve. Any thoughts gratefully received......

Cadbury Mon 28-Mar-05 20:23:52

I had this too. Horrid isn't it. It's quite common I'm told. I've come off it now and rely on my non existant sex life to protect me now. Periods have been mighty painful since I stopped it though - I doubt that has anything to do with the mini pill though.

HelloMama Mon 28-Mar-05 21:10:11

This is a really common side-effect of the mini-pill. Its normally advised that you try the pill for 3 months and see how you get on, because most side-effects should clear within 3 months if they are ever going to. If the bleeding is particularly heavy, or annoying you should go back to your GP / family planning clinic and see what they suggest. It may be that they could give you some different pills temporarily to stop the bleeding, or you may need to use a different brand of mini-pill (there are several) simply because this one does not suit you. I would strongly advise you to go back to where you got it from before you stop taking it, as this is the time when people commonly get pregnant (they stop taking it, can't get a GP appointment for 10 days and get pregnant inbetween!). Also, if you need to start another brand, you will need to start it immediately after this current supply has run out.

Basically, this is nothing to worry about, and a common side-effect. You may find if you stick with it things may well improve over the next few weeks, but they may not, so its up to you want you decide to do. HTH!

AnnieSG Mon 28-Mar-05 21:41:20

Thanks very much indeed for those responses. I think I'll give it a few more weeks before giving up/trying anything else. irony of it all is that I feel less like sex because of the flippin' constant period! So I guess it's a pretty effective contraceptive after all......

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now